Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2007, 12:31 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 12:31 PM MDT (18:31 UTC)
- Expired
- May 25, 2007, 1:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Colfax County, NM, Mora County, NM
The radar
The Albuquerque radar (KABX), 205 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 251830
SVRABQ
NMC007-033-251915-
/O.NEW.KABQ.SV.W.0036.070525T1831Z-070525T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1231 PM MDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO
NORTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 115 PM MDT
* AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF OCATE...OR ABOUT 14 MILES NORTHEAST OF MORA...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OCATE AROUND 1240 PM MDT...
LAT...LON 3621 10483 3622 10453 3621 10452 3600 10509
3600 10512 3615 10525 3616 10525 3627 10501
3626 10487
$$1 follow-up statement
000
WWUS55 KABQ 251915
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT FRI MAY 25 2007
NMC007-033-251925-
/O.EXP.KABQ.SV.W.0036.000000T0000Z-070525T1915Z/
COLFAX-MORA-
115 PM MDT FRI MAY 25 2007
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTH CENTRAL MORA AND
EXTREME SOUTH CENTRAL COLFAX COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3621 10483 3622 10453 3621 10452 3600 10509
3600 10512 3615 10525 3616 10525 3627 10501
3626 10487
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:14 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 25, 10:14 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1014 AM MDT FRI MAY 25 2007 .UPDATE... ADDED ISOLATED THUNDERSTORMS TO THE LATE MORNING FORECAST FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE BACK DOOR COLD FRONT HAS INCREASED DEWPOINTS ALL OF THE WAY TO THE CONTINENTAL DIVIDE...AND LAPS INDICATES SIGNIFICANT MOISTURE CONVERGENCE IN THE MOUNTAINS. FURTHERMORE...ABUNDANT SUNSHINE IN THE WEST IS CAUSING CUMULUS CLOUDS TO BUILD RAPIDLY. A THERMAL TROUGH WILL DELIVER 1 OR 2 DEGREES OF COOLING ALOFT TODAY...SO THIS AFTERNOON/S FORECAST OF SCATTERED CONVECTION APPEARS ON TARGET. && .PREV DISCUSSION... 305 AM MDT FRI MAY 25 2007...SURFACE ANALYSIS EARLY THIS MORNING SHOWS A 1007MB LOW PRES CENTER OVER SE AZ/SW NM WITH SE WINDS ADVECTING PLENTIFUL LOW LEVEL MOISTURE NW INTO MUCH OF NM. LATEST WATER VAPOR LOOP SHOWS SHOWS A SHORTWAVE OVER UT/CO SHEARING SE INTO NORTHERN NM WITH A CONVECTIVE COMPLEX OVER W TX MOVING SLOWLY NORTH. 400-250MB AIRCRAFT WIND PLOTS SHOWS THE REAR SECTION OF A 60-80 KNOT JET AHEAD OF THE SHORTWAVE EXITING SLOWLY NE ACROSS S CO/N NM. RADAR CONTINUES TO INDICATE A FEW SHOWERS/ STORMS STRUGGLING TO DEVELOP OVER THE E PLAINS ALONG OUTFLOW BOUNDARIES WITH ACTIVITY DISSIPATING OVER THE N MTNS AS THE UPPER JET EXITS THE REGION. ANTICIPATE LULL IN PRECIP ACTIVITY OVER THE WESTERN AND NORTHERN HALF OF THE STATE THIS MORNING AND ISOLD TO SCT ACTIVITY AT BEST IN THE E PLAINS. LOWERED POPS TO REFLECT CURRENT TRENDS ACROSS MUCH OF CWA FOR THIS MORNING. 00Z/06Z GUIDANCE CONTINUES TO AGREE ON GENERAL UPPER LEVEL PATTERN WHILE SFC FEATURES AND PRECIP PATTERNS ARE MUCH HARDER TO NAIL DOWN. GIVEN CONSISTENCY WITHIN THE PAST SEVERAL RUNS OF THE NAM DECIDED TO NUDGE FORECAST IN THAT DIRECTION. GIVEN PLENTIFUL LOW LEVEL MOISTURE ACROSS MUCH OF THE STATE EAST OF THE CONTINENTAL DIVIDE AND MODEST AFTERNOON HEATING EXPECTING NUMEROUS SHOWERS/STORMS TO DEVELOP OVER THE WESTERN/CENTRAL MTNS AND MOVE ENE INTO THE CENTRAL HIGH PLAINS BY THE LATE EVENING HOURS. NAM ADVERTISES A STRONG CONVECTIVE BAND TO DEVELOP ALONG THE CONTINENTAL DIVIDE LATE THIS AFTERNOON WITH LIFTED INDICES AROUND -3C...LAPSE RATES BTWN 7 AND 8C/KM...AND PWATS BTWN 0.75 AND 1.00 INCH. STEERING CURRENTS BRING COMPLEX INTO THE KABQ AND KSAF REGION BEFORE MIDNIGHT WITH HEAVY RAINFALL POSSIBLE IN SOME LOCALES. MODEL GUIDANCE THEN COMES INTO BETTER AGREEMENT THAT PRECIP WILL SLOWLY DISSIPATE OVER THE E PLAINS FRIDAY NIGHT. ANOTHER ROUND OF HIGHER TERRAIN SHOWERS/STORMS WILL DEVELOP SATURDAY HOWEVER COVERAGE APPEARS LIMITED. DRYING TREND CONTINUES EACH AFTERNOON THROUGH EARLY NEXT WEEK WITH TEMPS RETURNING AT OR SLIGHTLY ABOVE SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 79 45 83 47 / 20 10 5 0 GALLUP.......................... 78 39 82 40 / 30 10 5 0 GRANTS.......................... 77 42 81 41 / 30 20 5 0 GLENWOOD........................ 86 49 88 48 / 10 20 10 10 CHAMA........................... 64 33 72 32 / 50 20 20 10 LOS ALAMOS...................... 70 44 75 42 / 40 50 10 5 RED RIVER....................... 56 36 64 35 / 60 50 20 10 TAOS............................ 71 40 76 38 / 40 50 20 10 SANTA FE........................ 71 45 77 46 / 50 60 20 5 SANTA FE AIRPORT................ 73 46 79 46 / 40 60 10 5 ESPANOLA........................ 77 50 84 51 / 30 50 10 5 ALBUQUERQUE HEIGHTS............. 78 57 82 57 / 30 60 10 5 ALBUQUERQUE VALLEY.............. 80 56 84 56 / 30 60 10 5 ALBUQUERQUE FOOTHILLS........... 75 53 79 57 / 40 60 10 5 ALBUQUERQUE WEST MESA........... 79 55 83 56 / 30 50 10 5 SOCORRO......................... 82 58 84 56 / 30 50 20 10 SANDIA PARK/CEDAR CREST......... 73 47 76 48 / 60 60 20 5 MORIARTY/ESTANCIA............... 76 48 80 46 / 50 60 20 5 CARRIZOZO....................... 78 56 78 56 / 30 50 30 20 RUIDOSO......................... 67 48 70 52 / 60 60 30 30 RATON........................... 73 43 75 44 / 30 50 20 20 LAS VEGAS....................... 70 44 74 43 / 30 40 20 10 ROY............................. 73 52 74 52 / 30 40 20 20 CLAYTON......................... 75 53 76 54 / 40 30 20 20 SANTA ROSA...................... 78 56 84 56 / 30 60 20 20 TUCUMCARI....................... 76 58 83 58 / 30 40 20 20 FORT SUMNER..................... 77 58 84 58 / 30 30 20 20 CLOVIS.......................... 73 56 79 58 / 40 30 30 20 PORTALES........................ 71 55 80 57 / 40 30 30 20 ROSWELL......................... 75 57 83 59 / 30 40 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, May 25, 6:00 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 25 2007 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:44 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 61 min |
| May 25, 2:00 PM MDT | Tornado Warning | ABQ | Socorro | 45 min |
| May 25, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 63 min |
| May 25, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 62 min |
| May 25, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 64 min |
| May 25, 5:10 PM MDT | Tornado Warning | ABQ | Torrance | 50 min |
| May 25, 5:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.